MAUDE Adverse Event Report: EXACTECH, INC. LOGIC TIBIA PS MOD INSRT SZ 3.5 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER

EXACTECH, INC. LOGIC TIBIA PS MOD INSRT SZ 3.5 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER
Model Number SPECIFIC DEVICE NOT REPORTED
Medical Device Problem Codes Naturally Worn (2988); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Failure of Implant (1924); Synovitis (2094); Osteolysis (2377); Implant Pain (4561); Swelling/ Edema (4577); Insufficient Information (4580); Joint effusion (4849)
Date of Event 09/13/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported via legal documentation the patient had a right knee replacement on (b)(6)2013.Approximately 9 years and 3 months after the initial procedure the patient had a right knee revision on (b)(6) 2022.The patient has suffered the following injuries including but not limited to pain.There is no other patient demographic or medical history available.There is no information on the surgical procedure or patient outcome.There is no device return.There are no photos or other images of the device provided.No additional information is available.The patient has filed a short-form complaint in a multidistrict litigation titled in re: exactech polyethylene orthopedic products liability litigation, mdl no.(b)(4), and pending in the eastern district of (b)(6).Per the transfer order creating this multidistrict litigation, ¿plaintiffs¿allege that their knee or hip replacement devices¿failed prematurely because of degradation of the device¿s polyethylene component, which resulted in the premature removal (or planned removal) of the prosthesis at issue.¿ because the patient has filed a suit in this multidistrict litigation, the patient appears to allege that the patient was injured as a result of premature wear of an exactech polyethylene device.
 
Additional Manufacturer Narrative
Pending investigation.
 
Event or Problem Description
As reported via legal documentation the patient had a right knee replacement on (b)(6)2013.Approximately 9 years and 3 months after the initial procedure the patient had a right knee revision on (b)(6) 2022.Revision op report postoperative diagnosis: failed right total knee replacement with femoral component loosening and severe polyethylene liner wear.Operative findings revealed a well fixed tibial component and patellar component.The component was loose, being only held in position by a fibrous layer.There was severe wear on the medial side of the tibial polyethylene liner.There was no evidence of pitting or delamination.There was severe contained osteolysis in the medial femoral condyle greater than the lateral femoral condyle.The patient was taken to the recovery room in satisfactory condition there were no complications.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
As a result of additional information received.D10.Concomitants: 2660290 02-010-01-0335 - logic femoral ps cem right sz 3.5.2514492 02-012-45-3525 - lgc tibial fit tray cem sz 3.5f / 2.5t.2603100 200-02-35 - three peg patella 35mm.2627439 204-34-02 - fluted stem extension 25l x 14 mm.1712931 204-70-00 - tibial stem ext.Screw.
 
Additional Manufacturer Narrative
Recall number: z-0021-2022.1038671-2024-04753 this follow-up report is being submitted to relay additional and/or corrected information.The product associated with the reported event is within the scope of recall z-0021-2022; however, there is insufficient information to evaluate whether the subject issue of the recall was a cause or contributor to the reported event.Multiple mdr reports were filed for this event, please see associated reports: 1038671-2024-04753.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, femoral loosening and/or due to inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
LOGIC TIBIA PS MOD INSRT SZ 3.5 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key17743123
Report Number1038671-2023-02260
Device Sequence Number5461406
Product Code JWH
UDI-Device Identifier10885862001849
UDI-Public10885862001849
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K093360
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model NumberSPECIFIC DEVICE NOT REPORTED
Device Catalogue Number02-012-35-3509
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2023
Supplement Date Received by Manufacturer08/24/2023
12/10/2024
Initial Report FDA Received Date09/14/2023
Supplement Report FDA Received Date10/27/2023
12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/02/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0021-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.; UNK.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR
Patient SexMale